Alert archive / California / Wind Advisories in 2022

Wind Advisory 5, NWS Sacramento, CA

February 14, 2022

NWS Sacramento, CA issued this wind advisory at Feb 14, 2022, 2:05 PM PST. It took effect at Feb 15, 2022, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 2:05 PM PST (22:05 UTC)
In effect from
Feb 15, 2022, 7:00 AM PST
Expired
Feb 15, 2022, 7:00 PM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

595 
WWUS76 KSTO 142205
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
205 PM PST Mon Feb 14 2022

...Gusty North Winds in the Valley Tuesday...

.Another round of gusty north winds is expected across the Valley
on Tuesday. The strongest winds will be along the western edge of
the Valley where gusts of 35 to 40 mph will be possible. Periods 
of gusty north winds will linger into Wednesday. With record dry 
heat last week and drying fuels, these winds could bring increased
fire weather concerns.

CAZ015>019-151400-
/O.NEW.KSTO.WI.Y.0005.220215T1500Z-220216T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
205 PM PST Mon Feb 14 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected. Gusts up to 40 mph will be possible at times. 

* WHERE...Portions of the Sacramento Valley, Carquinez Strait and
  Delta and the northern San Joaquin Valley.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
275 
WWUS76 KSTO 151030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
230 AM PST Tue Feb 15 2022

CAZ015>019-160300-
/O.CON.KSTO.WI.Y.0005.220215T1500Z-220216T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
230 AM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Sacramento Valley, Northern San Joaquin Valley and
  Carquinez Strait and Delta.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
415 
WWUS76 KSTO 152130
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
130 PM PST Tue Feb 15 2022

CAZ015>019-160300-
/O.CON.KSTO.WI.Y.0005.000000T0000Z-220216T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
130 PM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph
  expected. Strongest winds along the western edge of the Valley.

* WHERE...Portions of the Sacramento Valley, Northern San Joaquin
  Valley and Carquinez Strait and Delta.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
124 
WWUS76 KSTO 160259
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
659 PM PST Tue Feb 15 2022

CAZ015>019-160400-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-220216T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
659 PM PST Tue Feb 15 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have decreased this evening but will remain locally breezy
over the westside of the valley overnight. Breezy conditions will
redevelop on Wednesday across the valley.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:31 AM PST, 10 hours 34 minutes earlier.

Area forecast discussion, Feb 14, 3:31 AM PST, 10 hours 34 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
331 AM PST Mon Feb 14 2022

.SYNOPSIS...
Quick-moving weather system brushes across NorCal later today into
early Tuesday. The system will bring scattered showers to the
northern Sierra along with cooler temperatures and breezy south
winds. Breezy north winds return Tuesday and Wednesday and may
lead to locally elevated fire weather concerns.

&&

.DISCUSSION...
Weak system shearing out and bringing some high clouds to NorCal
early this morning as it moves east ahead of the much stronger low
dropping south off the BC coast. Surface pressure gradients have
begun to reverse to onshore though remain generally light so far.
Current temperatures are mainly in the 40s across the Central
Valley, a little milder compared to 24 hours ago.

Forecast remains pretty consistent with the strong low forecast to
drop southward into NorCal by early Tuesday. Expect we'll see
showers beginning to develop across the northern mountains by late
this afternoon, then spread south through the northern Sierra this
evening and overnight. This is a pretty robust system, so would
not be surprised to see a clap of thunder or two overnight as the
strong vort tracks south.

The quick movement of the system and relative lack of deep
moisture will limit overall QPF. Around a quarter inch is forecast
over the higher elevations of the northern Sierra Nevada where an
inch or two of snow accumulation will be possible along the crest.

Showers end Tuesday morning as the system continues south of the
area. Winds will quickly turn to the north and east behind the
trough and persist into Wednesday. This is forecast to be a
moderate offshore event similar to last week's with gusts up to 35
mph in the valley, and gusts of 35-45 mph (locally higher) across
the wind-prone areas of the foothills and mountains. After the
record heat this past week and the lack of precipitation over the
past month causing fuels to begin to dry, these winds may lead to
elevated fire weather conditions over portions of the Valley and
foothills.

Temperatures will be around 20 degrees cooler on Tuesday compared
to Sunday, but will gradually recover after mid-week as the trough
shifts east.

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)...
Troughing will be lifting out of the four corners region as we
sit on the eastern side of the Pacific ridge for the start of the
extended forecast. This will bring the return of mild daytime
highs and will keep locally breezy winds on Thursday especially
over the Sierra. The ridge will flatten some over the weekend as
troughing begins to move into BC and the PacNW. Models diverge in
solutions as we head into Sunday and early next week. Troughing is
favored over NorCal but some of the members are slower with the
digging trough and keep if further to the west. Either way
moisture is limited and that will limit precip chances but maybe a
few light showers over the mountains later Sunday into Monday. -CJM

&&

.AVIATION...
General VFR conditions next 24 hours. A weather system will bring
light showers to the eastern foothills and mountains after 00Z
Tuesday with areas of MVFR/IFR conditions. Surface winds generally
below 10 knots through Monday morning. Increasing south to
southwest winds after 21Z with gusts up to 20 knots in the Valley
and up to 25-30 knots over higher terrain.

&&

.STO WATCHES/WARNINGS/ADVISORIES...None.

&&

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.